MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM DRILL BIT/QC/100MM; DRILL, BONE, POWERED

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM DRILL BIT/QC/100MM; DRILL, BONE, POWERED
Model Number 310.530
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/01/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exact date is unknown.Device is expected to be returned for manufacturer review/investigation, but has not been received yet.Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date while doing a total hip arthroplasty, the surgeon was drilling some holes for suture passing.The drill bit ended up breaking and remains in the patient.Additionally, surgeon stated that the flutes on the drill bit have a weird pattern.They are not barber poled like most drill bits.There were fragments generated, they are not removed, and no additional intervention performed.It is unknown if there was a surgical delay.Procedure was successfully completed.Patient outcome was unknown.This report is for one (1) drill bit.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection was performed for the returned device.The drill bit was received broken.Broken portion was not received.The balance of the device shows surface wear consistent with use and which would not impact the functionality.Since the broken portion was not received it was unable to see the full pattern of the flute.Overall complaint condition can not be replicated.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined, it is likely that this complaint condition is due to unintended excessive forces.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 310.530, lot: l245267, manufacturing site: bettlach, release to warehouse date: 06.Jan.2017.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.4MM DRILL BIT/QC/100MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8654434
Report Number2939274-2019-58379
Device Sequence Number1889000
Product Code DZI
UDI-Device Identifier10887587035239
UDI-Public(01)10887587035239
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.530
Device Catalogue Number310.530
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2019
Initial Date Received by Manufacturer 04/30/2019
Supplement Date Received by Manufacturer06/21/2019
06/24/2019
Initial Report FDA Received Date05/30/2019
Supplement Report FDA Received Date06/24/2019
06/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;